Will Morphine patches affect my A F - AF Association

AF Association
17,822 members β€’ 21,528 posts

Will Morphine patches affect my A F

Hidden
Hidden
β€’5 Replies

Hi guys and good morning from Sunny Spain. I was going to look this up on Google but thought you would be the ones to ask. I have PAF and also suffering from nerve entrapment in my neck which manifests itself in my hand causing constant muscle spasms , I have chronic pain, as you all are awair AF rules out so many types of medication and also being Asthmatic reduces things even less. I was offered pregabalin but that can interact with AF so declined, to date I have only had 2 episodes this year and feel great so don't want to rock the boat, I am due to have nerve block injections next month 😈 at the moment I am on 30 mg cocodamol which doesn't affect my AF but doesn't help the pain much ither so the next step is the morphine patches the pain clinic gave me, I brought them with me to Spain. Any help guys would be appreciated. I haven't posted for a while but do look on the page to see how you are all doing . 😎 Moreen

5 Replies
oldest β€’ newest
BobD
BobDVolunteer

No experience of this so suggest that you speak to a doctor or pharmacist about it. I do know that some surface applied meds which might otherwise cause problems taken internally can be used as so little actually gets into the blood stream. That applies to NSAID gels etc my doctor told me. You do need medical advice on this though not anecdotal experience.

Reply
Hidden
Hidden
in reply to BobD

Thanks Bob, pain clinic gave me pregabalin knowing that it could interact with AFIB so not much confidence there I'm afraid ,

Reply
10gingercats

I had a lot of morphine last year with AFib. and no problems.

Reply
Hidden
Hidden

Thanks gingercats, that helps, will have to give it a try. Hope your pain free now.

Reply
Bagrat

The codein in co codamol is in the same family of drugs as morphine ( an opioid) but not as strong. As pain can trigger the fight or flight in the body's complex system I would think morphine would help. It tends to slow breathing sometimes so your body may be kidded into feeling calmer. Patches release slowly and you may feel sleepy once they kick in but this usually settles after a couple of days. Other unwanted effects sometimes nausea which also settles and constipation!! The latter may need ongoing prevention.

Patches should take the edge off but do not expect miracles. Nerve pain is a sod.

( Retired nurse specialist,I used to deal with pain issues in a previous life but treatments improving all the time! )

2 likes
Reply

You may also like...